MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z464H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: when the needle was broken, the needle fragments fell into the surgical field, but were quickly retrieved without being lost in sight.Did the needle fall into the patient? unk if so, was the needle piece(s) retrieved during the same procedure? unk were x-rays taken to locate the needle piece(s)? unk what measures were implemented to retrieve the broken piece? unk was there any additional tissue damage resulting from the search for the needle piece?unk.Does a fragment of the needle remain in the patient¿s tissue?unk if so, is there any plan in place to remove the needle piece in the future? unk if so, could you please provide the scheduled date for the removal? unk in which tissue structure was the broken needle located?unk what is the surgeon's opinion of the potential consequences for the patient?unk could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).Please provide the source or name of person providing answers to follow-up questions: (b)(6).
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure, the needle was broken at the swage part during suturing.It appears to have been a scarred area.When the needle was broken, the needle fragments fell into the surgical field, but were quickly retrieved without being lost in sight.It was not a control release needle.Another product was used to complete the case.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: a failed suture needle, labeled as (b)(4), was submitted to herrera, stafford and associates, llc (hsa) for fractographic evaluation on september 22, 2025.The component was identified as product code z464h.It was requested that hsa assess the fracture mode of the failure.According to the information, it was reported breakage needle.The product received for analysis was z464h visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of (b)(4) revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.This was a ductile fracture.Corrected data: d4 full udi.

Brand Name
PDSII VIO 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23191252
Report Number2210968-2025-11233
Device Sequence Number21285916
Product Code NEW
UDI-Device Identifier10705031462519
UDI-Public(01)10705031462519(17)291231(10)10614S
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ464H
Device Lot Number10614S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date10/01/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown